I have been taking Paxil for going on eight months, and I am in the process of tapering off and switching to Effexor XR. Name a side effect of Paxil, and I've had it. For the first several weeks, I had uncontrollable tremors in my hands. The first week I was taking it, I experienced excessive bruising -- I pinched the bridge of my nose at one point and ended up with a pair of black eyes several hours later. I wouldn't reccommend Paxil to anyone, not after the hell I have gone through on it. It makes me sleepy all day long, and if I give in and nap at all during the day, I'm awake all night long. I have tried to quit cold turkey only once, and the withdrawl symptoms were so severe that after three days I was in the ER begging for help. I experienced dizziness, vertigo, electrical "zaps", and anxiety when I tried to quit cold. Tapering off with Effexor XR has helped, but I'm forced to go very slowly -- after a week of taking my Effexor and my usual 20mgs of Paxil, I'm down to 15mgs of Paxil and my Effexor. I plan to give it another few days and then try to move down to 10mg. Wish me luck -- I'll need it.

Liz